Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 8, 2018, 2:23 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 9, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 2:23 PM EDT (18:23 UTC)
- In effect from
- Jun 9, 2018, 8:00 AM EDT
- Expired
- Jun 9, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WHUS41 KGYX 081823 CFWGYX Coastal Hazard Message National Weather Service Gray ME 223 PM EDT Fri Jun 8 2018 ...COLD WATER EXPOSURE CONTINUES ON SATURDAY... .The combination of warm air temperatures, mainly sunny skies, relatively light winds and very cold water temperatures will increase the number of paddle craft on Saturday. Cold water immersion remains a risk. Do not underestimate the danger of very cold water. MEZ023>028-NHZ014-091200- /O.CAN.KGYX.BH.S.0006.000000T0000Z-180609T0000Z/ /O.NEW.KGYX.BH.S.0007.180609T1200Z-180610T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 223 PM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect Saturday. * Location...The Southwest and Midcoast area of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the 70s to lower 80s along with mainly sunny skies and relatively light winds may cause people to underestimate the dangers of the cold water. Water temperatures are currently only in the 50s. * Timing...Saturday. * Winds...West 10 to 15 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. * Beach Hazard...The warm air temperatures in the 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
994 WHUS41 KGYX 090641 CFWGYX Coastal Hazard Message National Weather Service Gray ME 241 AM EDT Sat Jun 9 2018 ...COLD WATER EXPOSURE CONTINUES TODAY... .The combination of warm air temperatures, mainly sunny skies, relatively light winds and very cold water temperatures will increase the number of paddle craft today. Cold water immersion remains a risk. Do not underestimate the danger of very cold water. MEZ023>028-NHZ014-100000- /O.CON.KGYX.BH.S.0007.180609T1200Z-180610T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 241 AM EDT Sat Jun 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...The Southwest and Midcoast area of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the 70s to lower 80s along with mainly sunny skies and relatively light winds may cause people to underestimate the dangers of the cold water. Water temperatures are currently only in the 50s. * Timing...Today. * Winds...West 10 to 15 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. * Beach Hazard...The warm air temperatures in the 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
595 WHUS41 KGYX 100016 CFWGYX Coastal Hazard Message National Weather Service Gray ME 816 PM EDT Sat Jun 9 2018 MEZ023>028-NHZ014-100130- /O.EXP.KGYX.BH.S.0007.000000T0000Z-180610T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 816 PM EDT Sat Jun 9 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 2:19 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 8, 2:19 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Gray ME 219 PM EDT Fri Jun 8 2018 .SYNOPSIS... A cold front will drop south into the region tonight accompanied by a few spotty mountain showers. High pressure will build into New England from the west this weekend. This high will then ease off the coast Monday and Tuesday. A weak area of low pressure will cross over New England midweek. More Canadian high pressure to build into the region late in the week. && .NEAR TERM /THROUGH TONIGHT/... A mostly clear on tap for most of the forecast area with the exception of the mountains. Secondary cold front forecast to drop south into northern zones after midnight with little more than passing clouds. Can't rule out a stray sprinkle in the mountains with this moisture starved boundary but have included some slight chance pops for the early morning hours. Low temperatures overnight will generally range through the 40s to near 50 in the far south. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Weak cold front will push south of the region on Saturday producing variable clouds through the 1st half of the day. Otherwise looking for mostly sunny skies with sesonable temps. Highs will range from the mid 60s to mid 70s north and mid 70s to lower 80s south. High pressure building in from the northwest Saturday night will produce mostly clear skies and light winds. Good radiational cooling will allow temperatures to drop into the lower to mid 30s in colder mountain valleys in the north and frost advisories will likely be needed overnight. Elsewhere temperatures will range through the 40s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Relatively dry conditions will persist across Maine and New Hampshire in the extended portion of the forecast, particularly for the coastline. Canadian high pressure will continue to build towards northern New England on Sunday under a fast northwest and cyclonic flow aloft. H8 temperatures will gradually be on the rebound during the day, but still very low for this time of the year. Steep low level lapse rates may trigger some Cu development. A seabreeze will likely form during the afternoon hours. This will prevent temperatures from climbing out of the 70s along the coast, an in fact, temperatures will likely fall during the afternoon hours. On Monday, the surface high will slide southeast over the Gulf of Maine. This will begin a return flow from the south and southwest, increasing dew points and relative humidities. However, we will remain rain free early in the week as the southwest flow increases. Warm air advection will bring H8 temperatures to around +14C on Tuesday, allowing some areas to reach the lower 80s during the afternoon hours. On Wednesday, 12Z guidance suggests a weak are of low pressure will cross southern Maine and New Hampshire. This will allow for a few scattered showers, but they will be relatively light with little precipitation to alleviate our abnormally dry conditions. More cool Canadian high pressure will build in for late in the week. This will prolong our dry spell. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Short Term...VFR tonight through Saturday night. Long Term...Dry airmass through this period suggests a very quiet period with VFR dominating. Even overnight fog should be at a minimum...and confined to inland lakes/rivers. && .MARINE... Short Term...No flags. Long Term...High pressure will build over the waters Sunday and into next week. Winds and seas will remain below SCA thresholds. As this high moves south of the waters Monday night and Tuesday, a strengthening southwesterly flow suggests the potential for SCAs...especially in the outer waters to end this period. A strengthening westerly flow is expected by Thursday. && .FIRE WEATHER... Elevated fire weather conditions are possible this weekend as RH values settle into the 20 to 30 percent range on Saturday, however winds will be on the light side. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Beach Hazards Statement Saturday MEZ023>028. NH...Beach Hazards Statement Saturday NHZ014. MARINE...None. && ES/JC
Hazardous weather outlook, Jun 8, 3:05 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 305 AM EDT Fri Jun 8 2018 MEZ012>014-018>022-NHZ003>013-015-090715- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 305 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-090715- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 305 AM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 305 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-090715- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 305 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Patchy frost is possible Saturday night in sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
In the hours before
Special weather statement, Jun 8, 2:17 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Gray ME 217 PM EDT Fri Jun 8 2018 MEZ007>009-012>014-018>028-NHZ001>015-091200- Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 217 PM EDT Fri Jun 8 2018 ...National Weather Service Cold Water Safety Message... * Warm air temperatures are expected Saturday with highs in the 70s to lower 80s, under relatively light winds and mainly sunny skies. This may cause people to underestimate the dangers of cold water. Water temperatures are currently in the upper 50s to near 60 across Sebago Lake and Lake Winnipesaukee as well as the smaller lakes and rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes, or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket!
Nearby
Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.